# SDR CALA9801217

- Difficulty date: July 8, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N18563
- Make and model: Doug DC-9-31
- Aircraft serial: 47487
- System (JASC): 2761 · Drag Control Actuator
- Part: Actuator
- Part number: 1040T1005
- Condition: Failed
- Location: Spoiler
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE BEGAN COMING FROM TOP OF FIRST OFFICER'S GLARESHIELD/WINDOW AREA DURING CLIMB-OUT OF IAH BOUND FOR ORD.  THE AIRCRAFT WAS DIVERTED TO SHV WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE AUTO GROUND SPOILER ACTUATOR LOCKED UP.  THE ACTUATOR WAS REMOVED AND REPLACED IAW MM 27-62-5 AND OPERATIONAL CHECKS WERE GOOD.  IN ADDITION, ALL SYSTEM AND ELECTRICAL COMPONENTS IN COCKPIT AREA WERE INSPECTED WITH NO DEFECTS NOTED.
